Alert archive / Oklahoma / Frost Advisories in 2016

Frost Advisory 3, NWS Amarillo, TX

October 6, 2016Cimarron County, Texas County, Oklahoma; Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this frost advisory at Oct 6, 2016, 4:16 PM CDT for Cimarron County, Texas County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Oct 7, 2016, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 4:16 PM CDT (21:16 UTC)
In effect from
Oct 7, 2016, 3:00 AM CDT
Expired
Oct 7, 2016, 9:00 AM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2679 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS74 KAMA 062116
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
416 PM CDT THU OCT 6 2016

OKZ001-002-TXZ001-006-070530-
/O.NEW.KAMA.FR.Y.0003.161007T0800Z-161007T1400Z/
CIMARRON-TEXAS-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
HARTLEY...CHANNING
416 PM CDT THU OCT 6 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* EVENT...TEMPERATURES ARE EXPECTED TO FALL AS LOW AS 34-36
  DEGREES ON FRIDAY MORNING. WINDS WILL DECREASE AS HIGH PRESSURE
  BUILDS IN ALLOWING SOME FROST TO FORM IN THE ADVISORY AREA.

* TIMING...BETWEEN 3 AM AND 9 AM FRIDAY MORNING. 

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$
1 follow-up statement
687 
WWUS74 KAMA 070523
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1223 AM CDT FRI OCT 7 2016

OKZ001-002-TXZ001-006-071400-
/O.CON.KAMA.FR.Y.0003.161007T0800Z-161007T1400Z/
CIMARRON-TEXAS-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
HARTLEY...CHANNING
1223 AM CDT FRI OCT 7 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* EVENT...TEMPERATURES ARE EXPECTED TO FALL AS LOW AS 34-36 DEGREES
  ON FRIDAY MORNING. WINDS WILL DECREASE TO LESS THAN 10 MPH AS HIGH
  PRESSURE BUILDS IN ALLOWING SOME FROST TO FORM IN THE ADVISORY
  AREA.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 6, 4:08 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 6, 4:08 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
408 PM CDT THU OCT 6 2016

.DISCUSSION...
Only update to previous day 1 / mesoscale discussion is to mention
issuance of Frost Advisory for the northwest zones as
temperatures are expected to fall into the 34-36 degree range
Friday morning behind the front. Northeast winds should decrease
below 10kts around 10-12z as the pressure gradient decreases
across the northern zones allowing some frost to form.

On Friday the upper level trough will be pulling up into the Great
Lakes region while high pressure begins building into the Southern
Plains. At the surface the cold front will be pushed well south into
the Permian Basin with a surface high centered just north of the OK
Panhandle by Friday morning. The pressure gradient will be relaxing
through the day with transport winds gradually decreasing from 15-
20kts to 5-10kts by evening across the entire CWA. Temperatures will
struggle to get above 65 across most of the area. Dry air will be in
place with dewpoint mostly in the 30s through Friday. A few clouds
could form along and behind the front in the southern half of the
CWA Friday morning where better moisture exist just above the
boundary layer.

The upper level high will gradually slide over eastern TX and
western LA allowing weak return flow and a developing shortwave
moving out of the Baja Peninsula to cross the area on late in the
weekend. Model are in fairly good agreement on precip starting
along the southwestern zones late Saturday into early Sunday and
spreading northeast across most of the area into early Monday. The
Canadian model is the outlier right now with the lowest moisture
return and subsequently keep most of the area dry. The other
models show dew points rising into the 50s and low 60s going into
late Saturday with some instability becoming available Sunday
afternoon. Can't rule out a strong storm but shear appears to be
limited with only 30kt southwesterly winds at 500mb.

Beyond the weekend models show fairly progressive flow becoming
somewhat zonal towards the end of the week. Most of the stronger
mid- level flow and best dynamics for precip are progged to stay
north of the Panhandles. This spells out a dry forecast beyond
Monday with temperatures rising back into the low 80s.

Ward

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                41  64  42  73  52 /   5   5   0   5  20
Beaver OK                  37  66  38  77  53 /   5   0   0   0  20
Boise City OK              34  64  39  75  52 /   5   0   0   5  10
Borger TX                  43  66  45  74  55 /   5   0   0   5  20
Boys Ranch TX              38  65  40  75  53 /   5   0   0  10  20
Canyon TX                  41  64  41  73  52 /   5   5   5   5  20
Clarendon TX               46  65  43  71  52 /  20   5   0   5  10
Dalhart TX                 37  64  40  74  53 /   5   0   0   5  20
Guymon OK                  37  64  40  76  54 /   5   0   0   5  20
Hereford TX                41  63  43  73  52 /   5   5   5  10  30
Lipscomb TX                42  67  41  75  53 /  10   5   0   0  20
Pampa TX                   41  61  43  73  52 /  10   5   0   5  20
Shamrock TX                47  66  43  72  52 /  20   5   0   5  10
Wellington TX              49  68  43  73  53 /  50   5   0   5  10

&&

.AMA Watches/Warnings/Advisories...
TX...Frost Advisory from 3 AM to 9 AM CDT Friday for the following
     zones: Dallam...Hartley.

OK...Frost Advisory from 3 AM to 9 AM CDT Friday for the following
     zones: Cimarron...Texas.

&&

9/7
Hazardous weather outlook, Oct 6, 3:29 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
329 AM CDT THU OCT 6 2016

OKZ001>003-TXZ001>020-062030-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
329 AM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE
EASTERN HALF OF THE PANHANDLES..A FEW STORMS COULD BECOME STRONG TO
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA
PANHANDLE...AS WELL AS NORTHERN AND WESTERN PORTIONS OF THE TEXAS
PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OKLAHOMA AND
TEXAS PANHANDLES SATURDAY NIGHT THROUGH MONDAY. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA PANHANDLE...AS WELL AS NORTHERN AND WESTERN SECTIONS OF THE
TEXAS PANHANDLE SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS
THIS AFTERNOON.

Nearby

Frost Advisories in Oklahoma, 2016Frost Advisories in Texas, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.